Lightning, Santa Rosa
- When
- August 2, 6:00 AM CST
- Where
- Santa Rosa County, Gulf Breeze
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.350, -87.150
Lightning struck a water main near a house causing water to flow into the house.
Lightning strikes caused damage at a few residences.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Lightning strikes caused damage at a few residences.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 2, 2:16 AM CST, 3 hours 44 minutes earlier.
Area Forecast Discussion National Weather Service Mobile AL 316 AM CDT TUE AUG 2 2016 .NEAR TERM /Now Through Tuesday night/...An upper ridge will build across the southern plains today while a downstream trough digs across the east coast. This will place the Gulf coast in a northerly upper flow pattern. Disturbances in this upper flow combined with precipitable water values over 2.2 inches, daytime heating and the sea/bay breeze will lead to another round of scattered to locally numerous showers and thunderstorms. Storms will increase offshore this morning and spread inland through the late morning and afternoon hours. Heavy rain and frequent lightning will be the main threats. A few stronger storms could produce gusty winds up to 40 mph. Showers and thunderstorms will rapidly fade after sunset. Highs today will climb into the low 90s in most spots. Lows tonight remain very muggy, in the low to mid 70s inland to near 80 along the coast. /13 .SHORT TERM /Wednesday Through Thursday night/...A broad upper ridge remains over much of the southern CONUS except for an upper trof oriented near the east coast. A series of generally modest shortwaves move across the forecast area in a predominately light northerly flow aloft between the eastern edge of the upper ridge and the upper trof. Precipitable water values of 2.0-2.2 inches on Wednesday decrease over the interior area to 1.5-1.75 inches by Thursday with 1.75-2.0 closer to the coast as the northerly flow aloft ushers in somewhat drier air. A surface ridge persists over the northern Gulf through the period and maintains a surface southerly flow, while a weak surface trof lingers over the Gulf coast states. Expect a diurnal convective pattern to continue through the period, with convection developing through the day due to daytime heating, a series of shortwaves, and the weak surface trof, along with boundaries left over from previous convection. Have gone with somewhat higher pops for the southern portion of the area Wednesday compared to Thursday due to somewhat better deep layer moisture. The stronger storms each day will be capable of wind gusts to 40 mph, heavy rains and frequent lightning. Highs each day will be in the lower/mid 90 with afternoon heat indices of 101-106. Lows will range from the mid 70s inland to the upper 70s near the coast. /29 .LONG TERM /Friday Through Monday/...The upper trof near the east coast moves off into the Atlantic, but in the process may cut off an upper low over the northeast Gulf. A surface ridge is expected to persist over the northern Gulf with a weak surface trof lingering over the Gulf coast states, but a surface low may form over the northeastern Gulf late in the period should the cut off upper low pan out. Have continued with a similar pattern to the short term period for now, with a diurnal convective pattern following through the period. Highs will be in the lower/mid 90s with afternoon heat indices near 101-107. Lows will range from the mid 70s inland to the upper 70s near the coast. /29 && .MARINE...High pressure will continue over the northern Gulf of Mexico through the next several days. A light south to southwest wind will become west overnight and early in the morning closer to the coast. Winds and seas will be higher near scattered showers and thunderstorms. /13 && .PRELIMINARY POINT TEMPS/POPS... Mobile 92 76 92 75 / 60 30 60 30 Pensacola 90 78 92 77 / 60 30 60 30 Destin 89 79 90 78 / 60 30 50 30 Evergreen 92 75 94 73 / 60 30 50 20 Waynesboro 94 75 94 75 / 40 30 40 20 Camden 94 75 95 74 / 50 30 30 20 Crestview 91 74 92 73 / 60 30 60 30 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 446 AM CDT TUE AUG 2 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-030945- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 446 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN WILL BE THE MAIN THREAT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-030945- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 446 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Mobile radar (KMOB), 111 km away, was scanning. The volume nearest the first event began at 12:00 UTC.
2 lightning. Local standard time, as filed.
Lightning struck a water main near a house causing water to flow into the house.
Lightning struck a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654776, 654777.